MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC MI,4F,40CM,NIT/TUN7CMECO; INTRODUCER, CATHETER

VASCULAR SOLUTIONS LLC MI,4F,40CM,NIT/TUN7CMECO; INTRODUCER, CATHETER
Catalog Number 7280V
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn # (b)(4).
 
Event or Problem Description
It was reported that "issue with the transition dilator from one of teleflex's micro puncture kits.During the procedure, the outer catheter of the transition dilator disconnected from the hub and became a foreign body inside the patient." additional information: procedure was placement of a non-tunneled central line; access site was rij.The patient did have to have an additional procedure for retrieval, which happened immediately on the table and consisted of an additional access site at the right femoral vein.The device was successfully removed.The patient did well after the procedure without any complications.No injuries occurred from this incident.The patient did not experience and signs/symptoms due to this event.
 
Additional Manufacturer Narrative
(b)(4).One-unit of mik (lot 73f2300327) was returned to teleflex for evaluation.Blood particulates were noted on the unit.Unit was decont aminated and inspected.Hub separation was confirmed.Proximal end of the sheath was observed to have minor damages.The separation of sheath was observed to be clean.No sheath material noted within the hub.A dhr review was conducted for lot 73f2300327.No issues or nonconformities were noted.Based on product evaluation, the issue is likely due to manufacturing.Case details were reviewed.Customer stated ," issue with the transition dilator from one of teleflex's micro puncture kits.During the procedure, the outer catheter of the transition dilator disconnected from the hub and became a foreign body inside the patient".One unit of mik was returned for evaluation.Hub separation was confirmed.As per the additional information received, the access site was not heavily calcified or tortuous.Additional procedure was performed to retrieve the separated sheath.No injuries noted to the patient.Based on the product evaluation, the most likely root cause of the issue is related to manufacturing/process deficiency.Further investigation has been initiated under teleflex's quality system for this issue.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
MI,4F,40CM,NIT/TUN7CMECO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18563000
Report Number2134812-2024-00002
Device Sequence Number17807445
Product Code DYB
UDI-Device Identifier10841156103019
UDI-Public10841156103019
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/19/2026
Device Catalogue Number7280V
Device Lot Number73F2300327
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age48 YR
Patient SexMale
Patient Weight68 KG